MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE

MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE
Model Number 4FC12
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product event summary: the flexcath sheath 4fc12 with lot number 54489, was returned and analyzed.Visual inspection of the sheath showed the shaft was kinked at 2.2835 inches from the tip.Functional testing showed the deflection mechanism was working fine and the pull wire was not broken.In conclusion, the reported issue was confirmed through testing.The sheath failed the inspection due to the shaft kink.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, the sheath kinked while accessing the patient's right pulmonary vein (pv).The sheath was replaced with resolve and the procedure was completed with cryo.No patient complications have been reported as a result of this event.

Brand Name
FLEXCATH ADVANCE STEERABLE SHEATH
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key7454857
Report Number3002648230-2018-00248
Device Sequence Number19065309
Product Code DRA
UDI-Device Identifier00643169688872
UDI-Public00643169688872
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K123591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2020
Device Model Number4FC12
Device Catalogue Number4FC12
Device Lot Number54489
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2018
Initial Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1